New York, 2013Flash Flooding in New York, July 1 to 2, 2013
July 1 to 2, 2013 · NWS ALY · 21 events in 6 counties and zones
The region was sandwiched between a strong stalled upper level low over the Ohio Valley and a ridge of high pressure situated over the western Atlantic Ocean. The combined flow around both of these feature allowed a moist southerly flow directly out of the Caribbean Sea to move up the eastern seaboard.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The region was sandwiched between a strong stalled upper level low over the Ohio Valley and a ridge of high pressure situated over the western Atlantic Ocean. The combined flow around both of these feature allowed a moist southerly flow directly out of the Caribbean Sea to move up the eastern seaboard. Showers and thunderstorms developed along a very slow moving surface boundary and the persistent southerly flow caused a lot of these showers and thunderstorms to develop and pass over the same areas.
Due to heavy rainfall over the last month, the ground was rather saturated and it didn't take much additional rain to cause issues. As a result, flash flooding occurred throughout the day on Monday, July 1st and again during the evening on Tuesday, July 2nd. Roads were damaged and closed and some evacuations took place as homes were impacted by the flood waters. The hardest hit areas were across part of the Mohawk Valley, where significant flash flooding had occurred just a few days prior.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 5:48 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 1, 5:48 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
648 AM EDT MON JUL 1 2013
.SYNOPSIS...
WAVES OF LOW PRESSURE MOVING ALONG A NEARLY STATIONARY BOUNDARY
DRAPED ACROSS OUR REGION WILL PRODUCE MORE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN THROUGH TUESDAY. THE TROUGH OF LOW
PRESSURE WILL ACTUALLY MOVE WEST DURING THE MID WEEK PERIOD AS
HIGH PRESSURE BUILDS IN FROM THE ATLANTIC OCEAN WHICH SHOULD
SUPPRESS CONVECTION A LITTLE.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 8 PM TUESDAY.
A STATIONARY FRONT ALREADY ACROSS EASTERN NEW YORK WILL BE THE
MAIN FOCUS FOR WAVES OF LOW PRESSURE RIDING NORTHEAST ALONG IT. A
SECOND FRONT JUST TO THE NORTH IS EXPECTED TO DROP SOUTHEAST THIS
AFTERNOON AND MERGE WITH THE FIRST FRONTAL BOUNDARY BY THIS
EVENING. FOR TODAY EXPECT THAT SHOWERS AND EMBEDDED THUNDERSTORMS
WILL BECOME MORE NUMEROUS ESPECIALLY MID TO LATE MORNING. HRRR
COLUMN MAX REFLECTIVITY AND HIRESWRF MODEL COMPOSITE REFLECTIVITY
SHOW THIS NICELY. PWAT VALUES INCREASE TO 1.75 TO 2.15 INCHES BY THIS
AFTERNOON AS A STRONG H10-H8 THETA E RIDGE AXIS SETS UP ACROSS OUR
REGION. ANOTHER TROUBLING SIGN FOR HEAVY RAIN IS THE H7 FLOW WHICH
INDICATES SPEED CONVERGENCE AS 20-30 KT WINDS ACRS THE SRN PTN OF
THE FA PILE UP ONTO 10-15 KT WINDS ACRS THE NRN PORTION OF THE FA.
THUS EXPECT SOME TRAINING AND BACK BUILDING OF CELLS. HIGH TEMPS
ARE GENERALLY EXPECTED TO BE IN THE MID TO UPPER 70S. ONLY CHANGE
TO THIS UPDATE WAS TO SPEED UP THE ARRIVAL TIME OF THE PCPN BY
SEVERAL HOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT AND TUESDAY...NOT MUCH IS EXPECTED TO CHANGE AS STATIONARY
BOUNDARY REMAINS DRAPED ACROSS CENTRAL PORTION OF FA TONIGHT AND
THEN SLOWLY DRIFTS NORTH TOWARD THE CANADIAN BORDER LATE TUESDAY.
PWATS CONTINUE TO REMAIN HIGH BTWN 1.5 AND 2+ INCHES AND THETA E
RIDGE AXIS H10-H8 ACTUALLY BECOMES STRONGER WITH TIME. THUS WE
HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH 8 PM TUESDAY. AT THIS
TIME TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES LOOK TO BE COMMON
WITH LOCALIZED AMOUNTS UP TO 5 INCHES. WITH MORE WAVES OF LOW
PRESSURE CONTINUING TO WORK NORTHWARD FROM THE SOUTH THIS WILL
CONTINUE TO DRAW MOISTURE ALL OF THE WAY FROM THE GULF OF MEXICO
UP THE ATLANTIC SEABOARD. EXPECT LOWS TONIGHT TO GENERALLY BE IN
THE 60S TO AROUND 70 WITH HIGHS ON TUESDAY IN THE MID 70S TO LOWER
80S.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE FORECAST IS MORE
UNCERTAIN DURING THIS PERIOD WITH ONLY GRADUAL IMPROVEMENT IN
CONDITIONS EXPECTED WHICH HINGES ON HIGH PRESSURE TO OUR OUR EAST
WORKING WESTWARD AND PUSHING FRONTAL BOUNDARY AND ANY ADDITIONAL
WAVES OF LOW PRESSURE BACK INTO THE GREAT LAKES REGION. THERE ARE
MODEL DIFFERENCES ON WEDNESDAY AS GGEM WOULD HAVE FA MAINLY DRY
WITH ECMWF...NAM AND GFS ALL SHOWING MORE RAIN DURING THE DAY ON
WEDNESDAY AFTER A LULL IN THE PCPN TUESDAY NIGHT. FOR NOW WILL GO
CHANCE POPS DURING THIS PERIOD. EXPECT LOWS TUESDAY NIGHT IN THE
MID 60S TO LOWER 70S WITH HIGHS ON WEDNESDAY IN THE UPPER 70S TO
MID 80S AND LOWS WEDNESDAY NIGHT IN THE 60S TO AROUND 70.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST CONTINUES THE ACTIVE AND UNSETTLED PATTERN
WITH A BERMUDA HIGH INFLUENCING THE SENSIBLE WEATHER WITH A CHANCE
OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS INTO THE
WEEKEND. A DECREASING TREND IN THE POPS EXTENDS INTO THE SECOND HALF
OF NEXT WEEKEND...AS A SFC TROUGH MOVES THROUGH...THEN THE BERMUDA
HIGH MAY WEAKEN SLIGHTLY WITH THE LOW AND MID LEVEL FLOW FROM THE
WEST TO NORTHWEST.
THE UPPER LEVEL PATTERN FOR THE 4TH OF JULY WILL STILL FEATURE A
POSITIVELY TILTED LONGWAVE TROUGH UPSTREAM OVER THE CNTRL PLAINS
INTO THE MS RIVER VALLEY. THE CLOSED H500 ANTICYCLONE WILL BE NEAR
BERMUDA. A MOIST CHANNEL OF WARM AND HUMID AIR IN THE LOW AND MID
LEVEL S/SW FLOW WILL CONTINUE FROM THE GULF OF MEXICO INTO THE
NORTHEAST...AS THE FORECAST AREA IS SANDWICHED BETWEEN THE LONGWAVE
TROUGH...AND THE RIDGE. THE HOLIDAY DOES NOT LOOK LIKE A
WASHOUT...BUT THEIR IS A THREAT OF SHOWERS AND THUNDERSTORMS...AS
SHORT-WAVE ENERGY MOVES THROUGH THE TROUGH. PWATS WILL STILL BE
ABOVE NORMAL SO HEAVY RAINFALL LOOKS POSSIBLE. THE COVERAGE IN THE
SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY DIMINISH IN THE EVENING
BASED ON THE GFS/ECMWF/CAN GGEM/HPC GUIDANCE. H850 TEMPS WILL BE IN
THE +16C TO +18C RANGE WITH HIGHS GETTING INTO THE MID AND U80S IN
THE VALLEYS...AND U70S TO M80S OVER THE HILLS/MTNS. LOWS WILL BE
STICKY IN THE 60S TO L70S IN THE MUGGY AIR MASS.
FRI TO SAT...A BROKEN RECORD...REPEAT PATTERN OF ISOLD-SCT AFTERNOON
SHOWERS AND THUNDERSTORMS IS EXPECTED FOR THE REGION TO ENTER THE
WEEKEND. THE POPS WERE LOWERED TO SLIGHT CHC VALUES ON SATURDAY
NORTH OF THE CAPITAL REGION...AND LOW CHC MAINLY TO THE SOUTH AND
WEST WITH THE SFC TROUGH/WEAK FRONT MAKING PROGRESS. TEMPS WILL
STILL BE ON THE WARM SIDE WITH MAINLY 80S AND L90S...AND LOWS IN THE
60S TO L70S. HUMIDITY LEVELS WILL ALSO REMAIN UNCOMFORTABLE OR
OPPRESSIVE.
SAT NIGHT INTO SUNDAY...THE SFC TROUGH CLEARS THE AREA...AND THE MID
LEVEL FLOW OFF THE GFS/ECMWF IS SHOWING SIGNS OF BECOMING ZONAL.
THE BERMUDA HIGH ALSO BUILDS WESTWARD AND SOUTH OF THE REGION. THERE
IS STILL AN ISOLD THREAT FOR A SHOWER OR THUNDERSTORM IN THE GRIDS.
SFC DEWPTS MAY DROP IN THE LOWER TO M60S WITH A WESTERLY BREEZE...AS
HIGHS IN THE VALLEYS WILL STILL BE IN THE MID 80S TO NEAR 90F WITH
U70S TO L80S OVER THE HIGHS PEAKS. LOWS IN THE 60S WILL PREVAIL.
OVERALL...TEMPS LOOK ABOVE NORMAL WITH PCPN STILL POTENTIALLY ABOVE
NORMAL IN SOME LOCATIONS. NO IMMEDIATE RELIEF WITH MUCH COOLER AND
DRIER WEATHER IS ON THE WAY THRU NEXT WEEKEND.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
A FRONTAL BOUNDARY WILL BE ACROSS THE REGION TODAY WITH WAVES OF
LOW PRESSURE MOVING ALONG IT THIS MORNING INTO TONIGHT WITH AN EXTENDED
PERIOD OF MVFR/IFR CONDITIONS FOR KGFL/KALB/KPSF/KPOU.
THE RAIN AHEAD OF THE NEXT WAVE MOVES IN DURING THE LATE MORNING
KEEPING CIGS/VSBYS IN THE MVFR/IFR RANGE. THE RAIN MAY BECOME
STEADIER AND HEAVIER JUST BEFORE NOON FROM SOUTHWEST TO NORTHEAST.
VSBYS WERE LOWERED IN THE IFR RANGE IN THE AFTERNOON...AND CIGS WERE
KEPT IN THE LOW MVFR RANGE AT KALB/KGFL/KPOU...WITH IFR/LIFR CIGS
POSSIBLE AT KPSF. ALL THE TERMINALS MAY NEED IFR CIGS WITH LATER
TAF ISSUANCES. THERE IS A LOW CHANCE OF THUNDERSTORMS...AND IT HAS
BEEN KEPT OUT OF THE TAFS FOR NOW DUE TO LOW PROBS /30 PERCENT OR LESS/.
THUNDER MAY NEED TO BE ADDED LATER TOO.
TOWARDS MIDNIGHT...THE RAIN MAY LESSEN...ESPECIALLY SOUTH OF THE
CAPITAL REGION...BUT PLENTY OF MOISTURE IN THE BOUNDARY LAYER WILL
KEEP THE THREAT OF LOW MVFR/IFR CONDITIONS AT ALL THE SITES.
THE SFC WINDS WILL BE LIGHT TO CALM THIS MORNING. THE WINDS WILL
INCREASE FROM THE N/NE FROM KALB NORTH IN THE AFTERNOON AT 5-10
KTS...BUT VEER TO THE S AT KPOU AT LESS THAN 10 KTS. THE WINDS
WILL BECOME LIGHT OVERNIGHT.
OUTLOOK...
TUE-FRI...VFR/MVFR. CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT AND OR
EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR POSSIBLE.
&&
.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS WITH HIGH LEVELS OF HUMIDITY.
WAVES OF LOW PRESSURE MOVING ALONG A NEARLY STATIONARY
BOUNDARY DRAPED ACROSS OUR REGION WILL PRODUCE MORE SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN THROUGH TUESDAY. THE TROUGH OF LOW
PRESSURE WILL ACTUALLY MOVE WEST DURING THE MID WEEK PERIOD AS HIGH
PRESSURE BUILDS IN FROM THE ATLANTIC OCEAN WHICH SHOULD SUPPRESS
CONVECTION A LITTLE.
&&
.HYDROLOGY...
PLEASE REFER TO THE FLOOD WARNING FOR THE LATEST INFORMATION ON
THE FLOODING IN AND AROUND THE MOHAWK RIVER.
A STATIONARY BOUNDARY WITH WAVES OF LOW PRESSURE MOVING ALONG IT
WILL BE ACROSS OUR REGION THROUGH TUESDAY. THIS WILL RESULT IN
NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WITH RAINFALL HEAVY AT
TIMES. RAINFALL TOTALS THROUGH TUESDAY ARE EXPECTED TO REACH 1 TO
3 INCHES WITH LOCALIZED AMOUNTS UP TO 5 INCHES. AT THIS TIME THE
HEAVIEST RAINFALL IS EXPECTED TO FALL FROM SOUTHERN VERMONT AND
THE BERKSHIRES SOUTHWEST TO THE EASTERN CATSKILLS.
THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAJOR STEM RIVERS.
THERE STILL IS THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS
ON A SCATTERED BASIS WEDNESDAY THROUGH FRIDAY BUT HEAVY RAINFALL
ON THESE DAYS SHOULD BE MUCH MORE LOCALIZED.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.CLIMATE...THE ALBANY INTERNATIONAL AIRPORT HAS RECORDED 8.68 INCHES
OF PRECIPITATION FOR THE MONTH OF JUNE. THIS IS NOW THE THIRD
WETTEST JUNE ON RECORD. THE PRECIPITATION RECORD PERIOD GOES BACK
TO 1826. THE WETTEST JUNE ON RECORD WAS BACK IN 2006 WHEN 8.74
INCHES OCCURRED...AND THE 2ND WETTEST WAS 8.70 INCHES THAT FELL BACK
IN 1862.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR NYZ032-033-
038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR VTZ013>015.
&&
SYNOPSIS...11/NAS
NEAR TERM...11
SHORT TERM...11
LONG TERM...WASULA
AVIATION...WASULA
FIRE WEATHER...11/NAS
HYDROLOGY...11
CLIMATE...WASULAHazardous weather outlook, Jul 1, 3:08 AM EST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
408 AM EDT MON JUL 1 2013
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
408 AM EDT MON JUL 1 2013
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
TUESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND ANY RAINFALL REPORTS OF 2 INCHES
OR MORE AS WELL AS ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET OR BY
TELEPHONE.
In the hours before
Local storm report, Jul 1, 5:25 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
625 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MANHEIM CENTER 43.05N 74.79W
06/30/2013 M1.00 INCH HERKIMER NY TRAINED SPOTTER
TRAINED SPOTTER
&&
EVENT NUMBER ALY1300300
11Local storm report, Jul 1, 5:28 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
628 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG MANHEIM CENTER 43.05N 74.79W
06/30/2013 HERKIMER NY TRAINED SPOTTER
MULTIPLE TREES DOWN... HAY WAGONS TIPPED OVER... SIDING
OFF HOUSE... BARN DAMAGED
&&
EVENT NUMBER ALY1300301
11Flash Flood, Ulster
- When
- July 1, 7:00 AM EST to 11:15 AM EST
- Where
- Ulster County, 0.9 mi SW of Springtown to 0.94 mi NW of New Paltz
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.771, -74.092
Springtown Road near New Paltz was closed due to flash flooding from heavy rainfall.
Flash Flood, Ulster
- When
- July 1, 7:00 AM EST to 11:15 AM EST
- Where
- Ulster County, 1.24 mi E of Cottekill to 1.29 mi E of Cottekill
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.849, -74.076
The intersection of Route 32 and Washington Avenue in Rosendale was closed as a result of flash flooding from heavy rainfall.
Flash Flood, Dutchess
- When
- July 1, 8:15 AM EST to 11:54 AM EST
- Where
- Dutchess County, 0.86 mi NE of East Park to 0.8 mi NE of East Park
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.790, -73.910
The intersection of Crum Elbow Road and Cardinal Road in Hyde Park was closed due to flash flooding from heavy rainfall.
Flash Flood, Dutchess
- When
- July 1, 8:30 AM EST to 11:54 AM EST
- Where
- Dutchess County, 1.44 mi SW of Schultzville to 1.5 mi SSW of Schultzville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 41.853, -73.816
Three houses on Blue Heron Lane in the town of Clinton were impacted by flash flooding from heavy rainfall.
Flash Flood, Columbia
- When
- July 1, 10:00 AM EST to 1:00 PM EST
- Where
- Columbia County, 2.53 mi WSW of Ancramdale to 2.63 mi WSW of Ancramdale
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.005, -73.625
Finkle Road, two miles east of Pachin Mills, was reportedly washed out and closed as a result of flash flooding from heavy rainfall.
Flash Flood, Columbia
- When
- July 1, 10:00 AM EST to 1:00 PM EST
- Where
- Columbia County, 1.54 mi W of Ancramdale to 1.68 mi W of Ancramdale
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 42.020, -73.610
Skyline Drive near Ancramdale was closed as a result of flash flooding from heavy rainfall.
Flash Flood, Herkimer
- When
- July 1, 6:15 PM EST to 9:30 PM EST
- Where
- Herkimer County, 0.49 mi ENE of East Frankfort to 0.28 mi W of Ilion
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.022, -75.041
Multiple roads were closed throughout Ilion due to flash flooding from heavy rainfall. Areas along the Steele Creek were impacted the most.
Flash Flood, Herkimer
- When
- July 1, 6:15 PM EST to 9:30 PM EST
- Where
- Herkimer County, 0.47 mi SSW of East Schuyler to 0.72 mi NW of Frankfort
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.044, -75.075
Roads throughout Frankfort were closed to flash flooding from heavy rainfall. Evacuations had to take place, as some homes were impacted by flood waters.
Flash Flood, Herkimer
- When
- July 1, 6:15 PM EST to 9:30 PM EST
- Where
- Herkimer County, 0.87 mi SE of Ilion to 0.85 mi SW of Mohawk
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 43.013, -75.016
New York State Route 5S in Mohawk was closed as a result of flash flooding from heavy rainfall.
Flash Flood, Herkimer
- When
- July 1, 6:15 PM EST to 9:30 PM EST
- Where
- Herkimer County, 1.75 mi N of Eatonville to 1.29 mi SSW of Fairfield
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 43.105, -74.952
Flash flooding was reported in the town of Fairfield along Davis Road and Route 169 due to heavy rainfall. The intersection was closed as a result of the flooding.
Flash Flood, Herkimer
- When
- July 1, 6:15 PM EST to July 2, 12:15 AM EST
- Where
- Herkimer County, 0.68 mi NNW of Mohawk to 0.26 mi NW of East Herkimer
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.030, -75.003
Flash flooding occurred throughout the village of Herkimer as a result of heavy rainfall. Graham street, North Bellinger and Prospect streets were all closed as a result of the flooding. Evacuations took place as some of the flooding impacted homes. A mudslide was reported within the town as well.
Flash Flood, Montgomery
- When
- July 1, 6:45 PM EST to July 2, 12:45 AM EST
- Where
- Montgomery County, 0.19 mi NW of Ft Plain to 0.04 mi W of Ft Plain
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 42.932, -74.623
Significant flash flooding occurred throughout Fort Plain as a result of heavy rainfall. The Otsquago Creek rose over its banks and impacted a section of Route 80. Multiple roads were washed out and closed and evacuations took place, as homes were impacted by the flood waters.
Flash Flood, Herkimer
- When
- July 1, 6:45 PM EST to 9:30 PM EST
- Where
- Herkimer County, 1.66 mi NW of Indian Castle to 1.98 mi E of Indian Castle
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 43.018, -74.822
New York State Route 5S in Danube was closed as a result of flash flooding from heavy rainfall from Herkimer County Route 169 to Herkimer County Route 213.
Flash Flood, Montgomery
- When
- July 1, 6:45 PM EST to July 2, 12:45 AM EST
- Where
- Montgomery County, 0.66 mi N of Canajoharie to 0.81 mi WNW of Sprakers
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.910, -74.569
A large section of New York State Route 5 from Palatine Bridge to Fonda was closed as a result of flash flooding from heavy rainfall.
Flash Flood, Herkimer
- When
- July 1, 7:04 PM EST to July 2, 1:05 AM EST
- Where
- Herkimer County, 2.04 mi SSW of Middlefield to 2 mi W of Eatonville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.121, -74.989
The river gage at Kast Bridge recorded flash flooding as a result of heavy rainfall. The river gage crested at 7.85 feet at 9:30 PM EST, which is considered moderate flooding. The river gage at Kast Bridge is located along on the right bank of the West Canada Creek 600 feet downstream from a bridge on old State Highway 28 at Kast Bridge, 1.2 miles downstream from North Creek, 2.2 miles north of Herkimer, and 4.0 miles upstream from the river's mouth at the Mohawk River.
Flash Flood, Saratoga
- When
- July 2, 6:21 PM EST to 8:30 PM EST
- Where
- Saratoga County, 1.45 mi NE of Ballston Spa to 1.53 mi ENE of Ballston Spa
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 43.012, -73.847
Saratoga Avenue at Union Street in Ballston Spa was closed due to flash flooding from heavy rain.
Flash Flood, Saratoga
- When
- July 2, 6:31 PM EST to 8:30 PM EST
- Where
- Saratoga County, 0.9 mi E of Saratoga Spgs to 0.92 mi E of Saratoga Spgs
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 43.080, -73.782
Television media reported on their Facebook page that over six inches of water was spilling over the top of manhole covers in downtown Saratoga Springs as a result of heavy rainfall.
Flash Flood, Saratoga
- When
- July 2, 6:45 PM EST to 8:30 PM EST
- Where
- Saratoga County, 0.8 mi SW of Wilton to 0.86 mi SW of Wilton
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.172, -73.762
A section of Parkhurst Road in Wilton was reportedly washed out due to flash flooding from heavy rainfall.
Flash Flood, Saratoga
- When
- July 2, 6:45 PM EST to 8:30 PM EST
- Where
- Saratoga County, 1.16 mi E of Saratoga Spgs to 1.14 mi ENE of Saratoga Spgs
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 43.081, -73.777
Both Clinton Street and Caroline Street in Saratoga Springs were closed due to flash flooding from heavy rainfall.
Flash Flood, Saratoga
- When
- July 2, 6:45 PM EST to 8:30 PM EST
- Where
- Saratoga County, 1.92 mi E of Saratoga Spgs Co Arp to 2.03 mi E of Saratoga Spgs Co Arp
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 43.051, -73.832
Vichy Drive in Saratoga Springs was closed due to flash flooding from heavy rainfall.
Flash Flood, Saratoga
- When
- July 2, 7:05 PM EST to 8:30 PM EST
- Where
- Saratoga County, 1.46 mi E of Saratoga Lake to 1.22 mi NE of Cedar Bluffs
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.051, -73.701
Fitch Road in Saratoga Lake was washed out and closed due to flash flooding from heavy rainfall. Houses at the intersection of Route 9P and Fitch Road were impacted by the flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458555, 458556, 458557, 458558, 458559, 458560, 458561, 458562, 458564, 458565, 458568, 458563, 458566, 458567, 460164, 458761, 458762, 458763, 458764, 458765, 458766.